Hail, Ellis
- When
- April 15, 3:05 AM CST
- Where
- Ellis County, 1.75 mi E of Midlothian
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.480, -96.950
Mping report of 1 inch hail east of Midlothian.
A lone storm was able to produce 1 inch hail as it tracked through Ellis County during the early morning hours on April 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A lone storm was able to produce 1 inch hail as it tracked through Ellis County during the early morning hours on April 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 14, 11:12 PM CST, 3 hours 53 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Fort Worth TX 1212 AM CDT Tue Apr 15 2025 ...New Short Term, Aviation... .KEY MESSAGES... - There is a very low chance for rain showers and isolated thunderstorms through the early morning hours today, but otherwise, rain-free weather will continue through Thursday with highs in the 70s and 80s. - Rain chances return to the region Friday through the weekend and a few storms could be strong or severe each day. && .SHORT TERM... /NEW/ /Through Wednesday/ Yesterday's slow-moving cold front is still making gradual southeastward progress through the last of our Central Texas zones tonight, with the entire area becoming positioned within the cooler post-frontal airmass to begin the day. Before then however, there is a slim chance for a few rain showers (or even an isolated thunderstorm) as the associated 850 mb frontal zone becomes draped through North Texas early this morning. With steep mid-level lapse rates present above and moderate ascent clearly occurring on nighttime satellite imagery, there is a small (10%) chance for showers and thunderstorms roughly along the I-20 corridor and southward. This activity (if it can initiate at all) would exit the area to the east no later than mid morning. Skies will progressively clear later today as the mid and high decks steadily thin out. Cold advection within north/northeast low-level flow will hold highs in the 70s, making for a very pleasant spring afternoon when combined with 30s-40s dewpoints. This will be short-lived however, as southeasterly low-level flow returns overnight into Wednesday. Renewed warm advection will send Wednesday's highs back above normal in the 80s with some fair weather cumulus present as moisture is drawn back northward. -Stalley && .LONG TERM... /Issued 107 PM CDT Mon Apr 14 2025/ /Wednesday Onward/ The long-term forecast will focus on two main weather elements -- the well above-normal temperatures Thurs-Fri followed by the potential for thunderstorms starting this weekend. The warmest period over the next week will be Thursday and Friday as our region is wedged between an area of high pressure in the Gulf and a developing low in the Central Plains. Southwesterly winds will become prevalent both Thursday and Friday, at times increasing to 20 mph. Although temperatures are not expected to reach record levels, highs in the mid 80s to lower 90s will be widespread. This is about 10-15 degrees above normal. The warm temperatures will only last a few days before we enter a more active weather pattern as a longwave trough approaches from the west and a cold front stalls to our north. Storm chances will remain highly dependent on the position of the cold front as embedded shortwaves move overhead. At this time, there remains a high degree of uncertainty as to where the front will be each day. The first shortwave is expected to make a pass over our region late Friday afternoon into the evening hours. With the stalled front just north our region, the best storm chances will remain across Oklahoma, however, sufficient forcing for ascent from the incoming shortwave may lead to scattered showers and storms across North Texas. Overall, the parameters necessary for severe weather will remain north of our region, however, a strong storm or two cannot be ruled out. Another few opportunities for thunderstorm activity are expected Saturday and Sunday, however, models remain highly variable on timing and location. Continue to monitor the latest forecast given there may be impactful weather over the holiday weekend! Hernandez && .AVIATION... /NEW/ /06z TAFs/ Moderate ascent over the D10 airspace can be seen on nighttime microphysics satellite imagery in the vicinity of a slow-moving 850mb front. With steep mid-level lapse rates in place, a few high-based rain showers or even a thunderstorm may develop overnight into the early morning hours across parts of North and East Texas. We'll introduce a brief window of VCSH at Metroplex TAF sites between 08-10z to account for this scenario which is supported by recent CAM guidance as well. This activity (should it be able to develop at all) would move east of all TAF sites no later than 12z. Otherwise, a northeast wind will prevail through most of the period at speeds of 10-15 kts with gradually thinning mid/high cloud decks during the daytime. Winds will begin veering to southeasterly this evening while diminishing in speed. -Stalley && .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 56 76 56 82 64 / 10 5 0 0 0 Waco 59 77 56 83 62 / 5 10 0 0 0 Paris 54 72 49 78 61 / 5 5 0 0 0 Denton 54 75 50 81 60 / 10 5 0 0 0 McKinney 56 73 51 79 62 / 5 5 0 0 0 Dallas 61 77 56 83 64 / 10 5 0 0 0 Terrell 60 74 52 80 62 / 10 5 0 0 0 Corsicana 58 76 55 82 64 / 10 10 0 0 0 Temple 59 79 58 84 62 / 5 10 0 0 0 Mineral Wells 52 78 52 86 61 / 10 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Special Weather Statement
National Weather Service Fort Worth TX
340 AM CDT Tue Apr 15 2025
TXZ118-119-133-134-150915-
Ellis TX-Tarrant TX-Johnson TX-Dallas TX-
340 AM CDT Tue Apr 15 2025
...A strong thunderstorm will impact portions of northeastern
Johnson, southeastern Tarrant, northwestern Ellis and southwestern
Dallas Counties through 415 AM CDT...
At 339 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, moving east at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Cedar Hill State Park, Cedar Hill, Grand Prairie, Midlothian, and
Mansfield around 345 AM CDT.
Ovilla and Desoto around 350 AM CDT.
Red Oak, Glenn Heights, and Oak Leaf around 355 AM CDT.
Lancaster around 400 AM CDT.
Other locations impacted by this storm include Pecan Hill, Joe Pool
Lake, Lillian, Ike, and Rockett.
This includes Interstate 35E between mile markers 402 and 416.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3251 9720 3264 9719 3262 9670 3239 9674
TIME...MOT...LOC 0839Z 280DEG 39KT 3259 9712
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
StalleyThe Dallas/Ft Worth radar (KFWS), 35 km away, was scanning. The volume nearest the first event began at 09:05 UTC.
2 hail. Local standard time, as filed.
Mping report of 1 inch hail east of Midlothian.
Mping report of 1 inch hail 3 miles northeast of Waxahachie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1253554, 1253553.